Thunderstorm Wind, Lamar
- When
- August 27, 3:00 PM CST
- Where
- Lamar County, Paris
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.650, -95.533
Several trees and power lines were blown down.
5 thunderstorm wind, 2 lightning, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 27, 2:45 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN AUG 27 2006 .DISCUSSION... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE THIS EVENING AS THUNDERSTORM OUTFLOWS INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. BEST COVERAGE OF STORMS WILL BE IN THE CENTRAL SECTIONS WHERE FEWER CLOUDS EARLIER TODAY ALLOWED TEMPERATURES TO WARM INTO THE MID AND UPPER 90S. IT IS DIFFICULT TO PINPOINT THE CURRENT COLD FRONT POSITION DUE TO MASKING BY OUTFLOW BOUNDARIES...BUT OUR BEST ESTIMATION IS ABOUT CENTRAL OKLAHOMA. THE FRONT SHOULD REGAIN ITS SOUTHERN MOMENTUM AS UPPER TROUGH AXIS SHIFTS EAST AND SURFACE HIGH PRESSURE STRENGTHENS ACROSS THE HIGH PLAINS. THE APPROACH OF THE FRONT OVERNIGHT ALONG WITH LARGE SCALE LIFT FROM UPPER TROUGH WILL BRING INCREASING COVERAGE OF SHOWERS AND STORMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE REGION. THE COLD FRONT WILL EASE THROUGH THE REGION MONDAY AND CONTINUE TO BE A FOCUS FOR PRECIPITATION. RAIN MAY BE HEAVY AT TIMES THIS EVENING AND MONDAY. BY MONDAY NIGHT THE FRONT WILL SLIDE SOUTH AND PRECIP CHANCES WILL DECREASE FROM NORTH TO SOUTH. THERE MAY BE A FEW LINGERING SHOWERS OR STORMS IN THE SOUTH WEDNESDAY BUT THE REST OF THE WEEK WILL BE DRY. THE GFS CONTINUES TO SHOW ANOTHER COLD FRONT MOVING INTO NORTH TEXAS ON SATURDAY. IF THIS SOLUTION PANS OUT WE WILL SEE ANOTHER CHANCE OF RAIN ALONG WITH COOLER TEMPERATURES. WE WILL KEEP POPS LOW FOR NOW BUT WILL WATCH CLOSELY IN THE COMING DAYS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 91 73 90 / 80 60 40 20 WACO, TX 77 93 73 94 / 50 40 40 20 PARIS, TX 74 88 70 89 / 80 60 50 10 DENTON, TX 74 89 69 88 / 80 60 40 10 MCKINNEY, TX 75 89 71 89 / 80 60 40 10 DALLAS, TX 77 91 74 91 / 80 60 40 20 TERRELL, TX 73 91 70 91 / 50 60 40 20 CORSICANA, TX 74 92 73 92 / 50 40 40 20 TEMPLE, TX 75 95 72 93 / 30 30 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /79
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN AUG 27 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281015- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 400 PM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS TONIGHT AS A COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACHES THE REGION. A FEW STORMS THIS EVENING COULD BRIEFLY BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH. ALL STORMS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON MONDAY. HOWEVER...THUNDERSTORM CHANCES WILL GRADUALLY END FROM NORTH TO SOUTH ON TUESDAY MORNING...AS THE COLD FRONT PUSHES INTO THE HILL COUNTRY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. OTHERWISE...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA NEXT WEEKEND...AS ANOTHER COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING NORTH OF A LAMPASAS...HILLSBORO...TO CANTON LINE. 65/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1231 PM CDT SUN AUG 27 2006 TXZ130-271800- ERATH- 1231 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN ERATH COUNTY AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES WEST OF STEPHENVILLE...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3224 9852 3215 9846 3240 9816 3251 9836
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1242 PM CDT SUN AUG 27 2006 TXZ141-271815- COMANCHE- 1242 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COMANCHE COUNTY AT 1242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER COMANCHE. ANOTHER STRON STORM WAS LOCATED 5 MILES NORTH OF COMANCHE. MOVEMENT WAS NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE COMANCHE AND DE LEON. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION...MOVE INSIDE A STRONG BUILDING IF STORMS APPROACH YOUR AREA. LAT...LON 3194 9873 3179 9861 3195 9834 3215 9850
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 111 PM CDT SUN AUG 27 2006 TXZ129-271845- EASTLAND- 111 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN EASTLAND COUNTY AT 111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF EASTLAND...TO NEAR GORMAN. MOVEMENT WAS NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CARBON AND EASTLAND. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. MOVE INSIDE A SAFE SHELTER IF THESE STORMS APPROACH YOUR LOCATION. LAT...LON 3239 9895 3215 9881 3232 9849 3249 9859
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 152 PM CDT SUN AUG 27 2006 TXZ129-130-141-271915- COMANCHE-EASTLAND-ERATH- 152 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL COMANCHE COUNTY EASTERN EASTLAND COUNTY NORTHWESTERN ERATH COUNTY AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM 7 MILES EAST OF RANGER...TO GORMAN. MOVEMENT WAS NORTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE DE LEON...GORMAN AND RANGER. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. MOVE INSIDE A STRONG BUILDING IF STORMS APPROACH YOUR AREA. THE HEAVY RAIN MAY ALSO LEAD TO RUNOFF AND LOCALIZED PONDING OF WATER. LAT...LON 3249 9875 3205 9867 3220 9827 3253 9842
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT SUN AUG 27 2006 TXZ119-134-272045- DALLAS-ELLIS- 321 PM CDT SUN AUG 27 2006 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN DALLAS COUNTY NORTHERN ELLIS COUNTY AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LANCASTER WITH STRONG OUTFLOW WINDS SPREADING EASTWARD ACROSS SOUTHERN DALLAS AND NORTHERN ELLIS COUNTIES. CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...CEDAR HILL...COCKRELL HILL...DALLAS...DESOTO...DUNCANVILLE...FERRIS...GLENN HEIGHTS...HUTCHINS...LANCASTER...MESQUITE...MIDLOTHIAN...OAK LEAF... OVILLA...RED OAK...SEAGOVILLE...SUNNYVALE...WILMER AND CEDAR HILL STATE PARK. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM AS IT MOVES ACROSS THE COUNTIES THROUGH 400 PM . MOVE INDOORS UNTIL THIS STORM PASSES. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3275 9701 3243 9701 3244 9654 3282 9657
The Dallas/Ft Worth radar (KFWS), 204 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
5 thunderstorm wind, 2 lightning, 1 flood. Local standard time, as filed.
Several trees and power lines were blown down.
A few power lines were knocked down.
Peak wind of 62 MPH reported on ASOS.
Power lines down in the west part of town.
At least one power line was blown down. The former Dallas City Manager was electrocuted and killed while investigating the downed power line.
Lightning struck a home causing a fire to erupt at the residence. The extent of the damage was not known. There were no injuries.
Water was covering city streets.
Lightning struck a transformer, knocking out power to Eastern Hills High School in Fort Worth.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528505, 5528506, 5528503, 5528504, 5528508, 5528509, 5528507, 5528510.